MAUDE Adverse Event Report: STRYKER SPINE-US AVIATOR QUICK TURN SCREWDRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US AVIATOR QUICK TURN SCREWDRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48770820
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 05/14/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent revision surgery to remove a plate and put a new one on with rescue screws.When putting in rescue screws with the new plate, the tip of the retaining driver broke off and was unusable.All fragments were retrieved and the procedure was successfully completed with no adverse consequences to the patient.
 
Additional Manufacturer Narrative
The reported event was confirmed via correspondence with the sales representative, as well as visual inspection of the returned device.No delay was reported, and the fragment was removed.The representative reported that the instrument had been used successfully 100 times.Manufacturing files were reviewed and no anomalies were found.The instrument was revealed to be approximately 8 years old.The probable root cause of the tip deformation is the age of the instrument.
 
Event or Problem Description

Brand Name
AVIATOR QUICK TURN SCREWDRIVER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7572732
Report Number0009617544-2018-00131
Device Sequence Number2063305
Product Code LXH
UDI-Device Identifier07613327273045
UDI-Public(01)07613327273045
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48770820
Device Catalogue Number48770820
Device Lot Number103987
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2018
Initial Date Received by Manufacturer 05/14/2018
Supplement Date Received by Manufacturer07/30/2018
Initial Report FDA Received Date06/06/2018
Supplement Report FDA Received Date08/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1